I'm on the implanon for birth control I've been

Patient

Q: I'm on the implanon for birth control. I've been on my period for 9 days. What's the problem?

Doctor

A:   Hello,
Thanks for the query.

Implanon is a hormonal contraceptive and can cause changes in the menstrual cycle. Missed periods, prolonged cycles, irregular bleeding patterns are all observed with hormonal contraceptives. Since the bleeding has been there for nine days, to prevent further blood loss and anemia consider consulting a gynecologist for hormonal medications to bring the bleeding under control. It will settle down by next cycle. Drink plenty of water and have a healthy diet.

Hope this helped.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews